MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Catalog Number 0168L16
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient's foley catheter was not found in patient's genitals.Nurse inflated the balloon to see if there were leaks or if the balloon had popped.The balloon was fully inflated and there were no signs or symptoms of leakage.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be user related (example: contact with sharp object)/mechanical failure/operator error/thin rubberize layer).The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: insert foley catheters only for appropriate indications and leave in place only as long as needed.Cdc guidelines for appropriate indications for indwelling urethral catheter use: patient has acute urinary retention or bladder outlet obstruction; need for accurate urine output measurements; use for selected surgical procedures; to assist in healing of open sacral or perineal wounds; patient requires prolonged immobilization; to improve comfort for end of life care.Proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record proper techniques for urinary catheter maintenance: secure the foley catheter.Use the statlock foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly using a separate, clean collection container for each patient generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21572168
Report Number1018233-2025-01587
Device Sequence Number8225806
Product Code EZC
UDI-Device Identifier00801741017827
UDI-Public(01)00801741017827
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0168L16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown